Approximate amenability of Schatten classes, Lipschitz algebras and second duals of Fourier algebras

Choi, Yemon and Ghahramani, Fereidoun (2011) Approximate amenability of Schatten classes, Lipschitz algebras and second duals of Fourier algebras. The Quarterly Journal of Mathematics, 62 (1). pp. 39-58. ISSN 0033-5606

Full text not available from this repository.

Abstract

Amenability of any of the algebras described in the title is known to force them to be finite-dimensional. The analogous problems for approximate amenability have been open for some years now. In this article we give a complete solution for the first two classes, using a new criterion for showing that certain Banach algebras without bounded approximate identities cannot be approximately amenable. The method also provides a unified approach to existing non-approximate amenability results, and is applied to the study of certain commutative Segal algebras. Using different techniques, we prove that bounded approximate amenability of the second dual of a Fourier algebra implies that it is finite-dimensional. Some other results for related algebras are obtained.

Item Type:
Journal Article
Journal or Publication Title:
The Quarterly Journal of Mathematics
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
68298
Deposited By:
Deposited On:
24 Jan 2014 05:52
Refereed?:
Yes
Published?:
Published
Last Modified:
01 Apr 2020 03:31